What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 15, 1:01 PM CST, 3 hours 14 minutes earlier. Its key messages:
- Multiple chances for thunderstorms & showers through Monday.
- Potential of heavy rainfall with localized flooding possible tonight through the weekend.
- Severe thunderstorms are possible. Slight risk (2 of 5) across E MN & W WI this evening/tonight. Wind is the primary concern.
- A trend to a drier, cooler pattern setting in by the middle of next week.
Area forecast discussion, Aug 15, 1:01 PM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
201 PM CDT Fri Aug 15 2025
.KEY MESSAGES...
- Multiple chances for thunderstorms & showers through Monday.
- Potential of heavy rainfall with localized flooding possible
tonight through the weekend.
- Severe thunderstorms are possible. Slight risk (2 of 5) across E MN
& W WI this evening/tonight. Wind is the primary concern.
- A trend to a drier, cooler pattern setting in by the middle of
next week.
&&
.DISCUSSION...
Issued at 200 PM CDT Fri Aug 15 2025
Latest GOES 19 imagery highlights a plume of remnant convective
debris across the Upper MS valley. Water vapor imagery reveals a
compact shortwave embedded within the mid level jet across SD/NE
early this afternoon. The broad ascent provided by the jet &
shortwave should allow convection to redevelop upstream this
afternoon. SPC did extend the Slight Risk (2/5) further west into
the South Dakota this morning. The uncertainty with our forecast
over the next 12+ hours is tied to multiple remnant MCVs from last
nights convection. We can highlight one over west-central MN & one
in northern Iowa. The lingering cloud cover has slowed the warm up
across portions of central & western MN today, but we're beginning
to see the cloud cover scatter out. Dew points have followed the
forecast and have increased into the low to mid 70s - everybody
loves a 70-something dew point, right? The southern MCV is
immediately favored for convective redevelopment as marked by the
ongoing complex of convection over north-central Iowa at this
moment. There is potential for a few showers or storms to cross into
southern Minnesota as that complex tracks eastward along the mean
flow. The second MCV is going to move into an environment that
appears to remain capped across W/C MN. The last several frames of
visible highlight some roll clouds across W MN that may serve as a
starting point for convective development later this
afternoon/evening if we're able to thread the needle. Forecast
soundings to highlight ample shear with the mid-level jet &
shortwave aloft & the moderate to strong instability suggest we see
any convection that may form, grow quickly upscale into an MCS. This
is why potential for damaging wind will remain the primary severe
concern today.
Given that the starting point is already muddied, the uncertainty
only grows. Meteorologically, the mid-level shortwave should
initiate scattered convection overnight that'll track out of the
Dakotas through MN and by Saturday morning into W WI. These storms
could pose an isolated severe threat, but the bigger concern going
forward will be the potential of heavy rain and localized flash
flooding. PWAT values range between 1.7 to 2.0" this afternoon and
remain elevated through the weekend. Any thunderstorms that are able
to form should produce higher rain rates & heavy rain. Convection
should clear the area by late morning with a few storms lingering
over W WI Saturday AM. By Saturday afternoon, it should quiet down
for a brief break before additional convection fires Saturday night.
There is a better signal for slower moving, and possibly training
convection along the stationary boundary overhead Saturday night
into Sunday. This will require close attention as locations impacted
by heavy rain tonight may need a flood watch issued for
Saturday/Sunday. A SPC Marginal risk remains over the area on
Saturday, primarily driven by wind/hail threat. The bigger story is
the Slight Risk for excessive rainfall issued by the WPC. The
pattern would support heavy rain & localized flash flooding as
mentioned previously.
Convection develops Saturday night with additional storms & showers
through Sunday morning. Additional scattered storms or showers will
be possible during the day Sunday. Highs both Saturday and Sunday
remain in the mid 80s with dew points in the 70s. The more
impressive heat will stay tied to I-90 Saturday & could prompt a
heat headline by future shifts. Sunday night into Monday appears the
best signal for widespread rain & possibly heavy rain as the sfc low
tied to another shortwave will track along the stationary boundary
and into the Upper Midwest by Monday morning. QPF amounts from
Sunday night/Monday morning will likely be another 1 to 2"+ in
addition to what falls now through Sunday afternoon. Overall, there
is still a signal for a broad area of 1 to 3" with more localized
heavy rainfall of 3 to 5" likely for areas to receive rain multiple
times. Looking past Monday, there is a signal that we'll a drier &
cooler (or less humid) pattern will take hold by the middle of next
week. Aloft, we'll see northwesterly flow settle in early to mid
week. This will usher in drier, cooler air that is more favor high
temperatures into the 70s to low 80s.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1226 PM CDT Fri Aug 15 2025
While there is still a large amount of uncertainty baked into
this forecast period, I've made an attempt to highlight the
periods of greatest confidence of TS/RA. Unfortunately, I've
stuck to PROB30s as there isn't a clear answer to what unfolds
this evening into tonight. An ongoing complex of thunderstorms
over over the Iowa/Minnesota border should continue to move east
through Iowa. This should keep our southern TAF sites in the
clear through early evening. Scattered TS should develop this
evening with additional TS overnight into Saturday morning. Otherwise
BKN/SCT mid to high level clouds are present for most of the
period. A few sites could see MVFR cigs/vsby as winds decrease
after sunset but return to VFR by the end of the TAF.
KMSP...The prob30s highlight the two periods of concern, but the
better period is still late tonight into early saturday morning
when an organized cluster of TS should impact MSP.
/OUTLOOK FOR KMSP/
SUN...VFR, chc MVFR/IFR/TSRA. Wind E 5-10kts.
MON...VFR, chc MVFR/-TSRA. Wind SE to N 5-10kts.
TUE...VFR. Wind NE 5kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&
DISCUSSION...BPH
AVIATION...BPH
Hazardous weather outlook, Aug 15, 1:36 PM CST, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
236 PM CDT Fri Aug 15 2025
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
161945-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
236 PM CDT Fri Aug 15 2025
This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.
.DAY ONE...Tonight.
Isolated to scattered showers and thunderstorms are possible
through this evening. Greater chance of widespread heavy rain and
thunderstorms arrives overnight into Saturday morning. Storms may
produce damaging wind gusts and hail.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heavy rain is the primary threat from multiple rounds of showers
and thunderstorms along a stalled boundary through early next
week. A few storms could also occasionally become severe.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation may be needed.
Strus
In the hours before
Special weather statement, Aug 15, 2:42 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
342 PM CDT Fri Aug 15 2025
MNZ060-062-063-070-152115-
Dakota MN-Hennepin MN-Washington MN-Ramsey MN-
342 PM CDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT RAMSEY...NORTH CENTRAL DAKOTA...
SOUTHERN WASHINGTON AND HENNEPIN COUNTIES UNTIL 415 PM CDT...
At 342 PM CDT, Trained spotters reported a strong thunderstorm over
Mendota Heights, or near St. Paul, moving northeast at 15 mph.
HAZARD...Wind gusts up to 30 mph and half inch size hail.
SOURCE...Trained spotters reported.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Minneapolis, St. Paul, Eagan, Woodbury, Maplewood, Cottage Grove,
Inver Grove Heights, Roseville, Oakdale, Shoreview, White Bear
Lake, New Brighton, South St. Paul, West St. Paul, Vadnais
Heights, Mendota Heights, Arden Hills, St. Anthony, Lake Elmo and
St. Paul Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Heavy rainfall is also occurring with this storm and may lead to
urban and small stream flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4504 9321 4509 9315 4494 9278 4479 9292
4490 9327 4494 9332
TIME...MOT...LOC 2041Z 225DEG 12KT 4492 9316
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
NDCSpecial weather statement, Aug 15, 3:12 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
412 PM CDT Fri Aug 15 2025
MNZ060-068-069-152145-
Carver MN-Hennepin MN-Scott MN-
412 PM CDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT HENNEPIN...CENTRAL CARVER AND
NORTH CENTRAL SCOTT COUNTIES UNTIL 445 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm over
Waconia, or 23 miles south of Buffalo, moving east at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Eden Prairie, Minnetonka, Shakopee, Chaska, Chanhassen, Waconia,
Orono, Victoria, Minnetrista, Carver, St. Bonifacius, Excelsior,
Cologne, Shorewood, Deephaven, Greenwood, Lake Waconia and
Minnesota Valley State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4477 9388 4489 9386 4493 9349 4472 9351
TIME...MOT...LOC 2112Z 274DEG 23KT 4485 9381
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
NDC
Local storm report, Aug 15, 3:29 PM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
429 PM CDT Fri Aug 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Hail 1 WNW Waconia 44.85N 93.81W
08/15/2025 M0.75 Inch Carver MN NWS Employee
&&Special weather statement, Aug 15, 3:37 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
437 PM CDT Fri Aug 15 2025
MNZ063-070-152200-
Dakota MN-Washington MN-
437 PM CDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL DAKOTA AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 5 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over
Inver Grove Heights, or 6 miles south of St. Paul, moving southeast
at 20 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
St. Paul, Eagan, Woodbury, Cottage Grove, Inver Grove Heights,
Rosemount, South St. Paul, West St. Paul, Mendota Heights, St.
Paul Park, Newport, Sunfish Lake, St Paul Park, South St Paul,
Grey Cloud Township, Sunfish, South St Paul Airport and Fort
Snelling State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4486 9319 4492 9307 4491 9305 4491 9304
4490 9304 4489 9302 4489 9298 4486 9287
4472 9305
TIME...MOT...LOC 2137Z 311DEG 15KT 4485 9309
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
NDCSpecial weather statement, Aug 15, 4:00 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
500 PM CDT Fri Aug 15 2025
MNZ049-058-152230-
Stearns MN-Meeker MN-
500 PM CDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MEEKER AND SOUTH
CENTRAL STEARNS COUNTIES UNTIL 530 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Paynesville, or 21 miles northeast of Willmar,
moving east at 20 mph.
HAZARD...Wind gusts up to 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Paynesville, Forest City, Manannah and Lake Koronis Regional Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4533 9476 4536 9476 4541 9446 4518 9444
4519 9475
TIME...MOT...LOC 2200Z 266DEG 16KT 4528 9465
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
NDC